Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 42, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 5, 2017, 7:56 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 64 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2017, 7:56 PM EDT (23:56 UTC)
- Expired
- Apr 5, 2017, 9:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 143 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 8:12 PM EDT | MARINE TSTM WIND 40 | 2 Ene James Island, SC | THE SCDNR SITE AT FORT JOHNSON MEASURED A 35 KNOT WIND GUST. |
| Apr 5, 8:12 PM EDT | MARINE TSTM WIND 42 | 2 Ssw Charleston, SC | THE WEATHERFLOW SITE NEAR CHARLESTON MEASURED A 37 KNOT WIND GUST. |
| Apr 5, 8:15 PM EDT | HAIL 0.88 | Daniel Island, SC | |
| Apr 5, 8:15 PM EDT | MARINE TSTM WIND 51 | 1 E Sullivans Island, SC | THE WEATHERFLOW SITE ON SULLIVANS ISLAND MEASURED A 44 KNOT WIND GUST. |
| Apr 5, 8:17 PM EDT | HAIL 0.7 | Downtown Charleston, SC | |
| Apr 5, 8:20 PM EDT | TSTM WND DMG | 1 Ene Mount Pleasant, SC | LARGE TREE DOWN IN THE MOSS PARK AREA. |
| Apr 5, 8:25 PM EDT | HAIL 0.7 | 5 Ese Cainhoy, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 12:54 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted.
136
WUUS52 KCHS 052356
SVRCHS
SCC015-019-060100-
/O.NEW.KCHS.SV.W.0042.170405T2356Z-170406T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
756 PM EDT WED APR 5 2017
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Charleston County in southeastern South Carolina...
Berkeley County in southeastern South Carolina...
* Until 900 PM EDT
* At 756 PM EDT, a severe thunderstorm was located near North
Charleston, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Charleston, North Charleston, Mount Pleasant, Goose Creek, Hanahan,
McClellanville, Downtown Charleston and Fort Sumter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3307 7931 3298 7934 3298 7951 3289 7955
3274 7983 3267 7986 3265 7989 3280 7999
3296 8005 3325 7952 3324 7946 3322 7945
3316 7937 3314 7927 3311 7927
TIME...MOT...LOC 2356Z 258DEG 28KT 3281 8005
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
896
WWUS52 KCHS 060005
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
805 PM EDT WED APR 5 2017
SCC015-019-060100-
/O.CON.KCHS.SV.W.0042.000000T0000Z-170406T0100Z/
Charleston SC-Berkeley SC-
805 PM EDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...
At 803 PM EDT, a severe thunderstorm was located over North
Charleston, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. At 755 PM EDT penny to quarter sized hail
was falling in West Ashley near Carolina Bay and Hunt Club
along Bees Ferry Road and Savannah Highway.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Charleston, North Charleston, Mount Pleasant, Goose Creek, Hanahan,
McClellanville, Downtown Charleston and Fort Sumter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
A tornado watch remains in effect until 1100 PM EDT for southeastern
South Carolina.
LAT...LON 3307 7931 3298 7934 3298 7951 3289 7955
3274 7983 3267 7986 3265 7989 3280 7999
3296 8005 3325 7952 3324 7946 3322 7945
3316 7937 3314 7927 3311 7927
TIME...MOT...LOC 0003Z 258DEG 28KT 3282 7998
HAIL...1.00IN
WIND...60MPH
$$574
WWUS52 KCHS 060035
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
835 PM EDT WED APR 5 2017
SCC015-019-060100-
/O.CON.KCHS.SV.W.0042.000000T0000Z-170406T0100Z/
Charleston SC-Berkeley SC-
835 PM EDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...
At 834 PM EDT, a severe thunderstorm was located 15 miles southwest
of McClellanville, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. Hail up to the size of pennies has been
reported in Mount Pleasant and the Weatherflow site at the
Isle of Palms pier measured a 58 mph wind gust.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Charleston, Mount Pleasant, McClellanville, Fort Sumter, Isle Of
Palms, Sullivan's Island, Awendaw and Boone Hall Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
A tornado watch remains in effect until 1100 PM EDT for southeastern
South Carolina.
LAT...LON 3307 7931 3298 7934 3298 7951 3289 7955
3274 7983 3267 7986 3265 7989 3280 7989
3294 7973 3325 7952 3324 7948 3323 7948
3324 7947 3316 7937 3314 7927 3311 7927
TIME...MOT...LOC 0034Z 258DEG 38KT 3289 7959
HAIL...1.00IN
WIND...60MPH
$$014
WWUS52 KCHS 060057
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
857 PM EDT WED APR 5 2017
SCC015-019-060107-
/O.EXP.KCHS.SV.W.0042.000000T0000Z-170406T0100Z/
Charleston SC-Berkeley SC-
857 PM EDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND BERKELEY
COUNTIES WILL EXPIRE AT 900 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 1100 PM EDT for southeastern
South Carolina.
LAT...LON 3307 7931 3298 7934 3298 7951 3289 7955
3274 7983 3267 7986 3265 7989 3280 7989
3294 7973 3325 7952 3324 7948 3323 7948
3324 7947 3316 7937 3314 7927 3311 7927
TIME...MOT...LOC 0057Z 258DEG 28KT 3230 7992
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:37 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Apr 5, 3:37 PM EDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
337 PM EDT Wed Apr 5 2017
...Severe Weather Outbreak Possible Later Today Into Tonight...
.SYNOPSIS...
A strong cold front will move through the area late tonight.
Strong high pressure will build in Thursday through early next
week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Still watching for the potential for a severe weather outbreak
through at least this evening. Strong to severe thunderstorms
continue to develop from the Gulf coast northeast into central
SC ahead of an approaching upper trough and surface cold front.
Strengthening wind fields characterized by 0-6 km bulk shear of
60+ knots, and abundant instability characterized by MUCAPE of
3000+ J/kg, are expected across the area which will support
supercells capable of producing damaging straight- line winds
greater than 70 mph, large hail greater than golf balls, and
long-track and/or strong tornadoes. After the initial round this
evening there could be another shot for some severe
thunderstorms late tonight associated with the cold front and
strong negatively-tilted upper trough moving through the Deep
South. Also can't rule out some isolated flash flooding given
the heavy rain potential, mainly where storms train over the
same areas. Even outside the storms south/southwest winds will
be strong, gusting near 30 mph at times due to the strengthening
pressure gradient.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
The strong cold front will be moving offshore at or around
daybreak Thursday. Cooler and drier air will be rushing in as
high pressure builds from the west Thu into Fri. The strong
winds are the main concern on Thu. 40-50 kt WNW geostrophic flow
during the day with deep mixing via downslope flow will support
20-30 mph winds with frequent gusts to 45 mph. This supports a
Wind Advisory for all areas from 8 am until 8 pm Thursday.
Friday and Saturday: Quiet and dry as high pressure builds into the
region. Friday will get a bit gusty again, however will not be as
strong as Thursday. Much cooler temperatures are expected. Friday
night lows may even dip into the upper 30s far inland.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Surface high pressure will shift into the Atlantic Sunday and
prevail through the middle of next week. Should be a quiet and dry
period with no weather concerns. Temperatures will generally be on a
warming trend as the forecast area becomes positioned on the
backside of the high and heights rise aloft.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Showers and storms expected to become more likely late afternoon
through at least this evening ahead of a strong cold front,
likely sooner at KSAV based on radar/high-res model trends.
Very strong winds, greater than 50 kt, and hail greater than
golf ball size are possible as well as strong tornadoes with any
storms. Even outside convection, strong/gusty winds will
increase through the period, with gusts near 30 kt after
daybreak as winds veer to the west.
Extended Aviation Outlook: Gusty west winds continuing through
Friday.
&&
.MARINE...
Tonight: Southerly winds will strengthen ahead of an approaching
cold front which should be near the coast toward daybreak.
Expect SCA conditions to develop all waters this evening with
gale force gusts likely toward daybreak as winds shift more
southwesterly. Seas will build up to 8-9 ft toward the Gulf
Stream late. Thunderstorms are expected through most of the
night which could produce hazardous conditions, including
large hail and damaging wind gusts, as well as waterspouts.
Thursday through Monday: 40-45 kt west geostrophic winds by
daybreak Thu will produce frequent gale force gusts across all
marine zones for much of the day. Gusty winds will continue into
Thu night and Fri but the speeds should drop off enough that we
can drop the Gale Warning at midnight Thu night.
Seas will remain elevated across the offshore waters into Fri
night after which all marine areas should stay below advisory
thresholds.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Wind Advisory from 8 AM to 8 PM EDT Thursday for GAZ087-088-
099>101-114>119-137>141.
SC...Wind Advisory from 8 AM to 8 PM EDT Thursday for SCZ040-
042>045-047>052.
MARINE...Small Craft Advisory from 8 PM this evening to 4 AM EDT
Thursday for AMZ330-350-352-354-374.
Gale Warning from 4 AM Thursday to midnight EDT Thursday night
for AMZ330-350-352-354-374.
&&
NEAR TERM...RJB
SHORT TERM...JRL
LONG TERM...ECT
AVIATION...JRL/RJB
MARINE...JRL/RJBHazardous weather outlook, Apr 5, 2:44 PM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 244 PM EDT Wed Apr 5 2017 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-061000- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 244 PM EDT Wed Apr 5 2017 ...TORNADO WATCH 125 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ350-352-354-374-061000- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm...including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm- 244 PM EDT Wed Apr 5 2017 ...GALE WARNING IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT EDT THURSDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe thunderstorms: Severe thunderstorms could produce damaging winds greater than 70 mph, large hail, and waterspouts expected through tonight ahead of an approaching cold front, with the greatest risk coming tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-061000- Charleston Harbor- 244 PM EDT Wed Apr 5 2017 ...TORNADO WATCH 125 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT EDT THURSDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Apr 5, 7:32 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 2 SSW WOODCLIFF 32.71N 81.78W
04/05/2017 SCREVEN GA 911 CALL CENTER
SCREVEN COUNTY 911 REPORTED A TREE DOWN ON ROCKY FORD
RD.
&&
EVENT NUMBER CHS1700150
JRLLocal storm report, Apr 5, 7:34 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
734 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG 3 NNW NEVILS 32.30N 81.77W
04/05/2017 BULLOCH GA 911 CALL CENTER
BULLOCH COUNTY 911 REPORTED A TREE DOWN AT THE
INTERSECTION OF HARVILLE ROAD AND JIM WATERS ROAD
&&
EVENT NUMBER CHS1700151
99Special weather statement, Apr 5, 7:34 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Charleston SC
734 PM EDT WED APR 5 2017
SCZ048-060000-
Beaufort-
734 PM EDT WED APR 5 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY...
At 733 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Parris Island, or near Port Royal, moving
northeast at 55 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Hilton Head Island, Beaufort, Port Royal, Hilton Head Airport, Fripp
Island, Parris Island, Folly Field and Shell Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3217 8070 3232 8082 3246 8060 3232 8042
3226 8052 3225 8058 3222 8061
TIME...MOT...LOC 2333Z 238DEG 47KT 3229 8070Local storm report, Apr 5, 7:35 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
735 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL PEMBROKE 32.14N 81.62W
04/05/2017 M0.75 INCH BRYAN GA SOCIAL MEDIA
&&
EVENT NUMBER CHS1700152
NEDLocal storm report, Apr 5, 7:49 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
749 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG 5 SSE WHITE HALL 32.66N 80.65W
04/05/2017 COLLETON SC LAW ENFORCEMENT
SCHP REPORTED A TREE ON THE ROADWAY NEAR THE
INTERSECTION OF HIGHWAY 17 AND WIGGINS ROAD.
&&
EVENT NUMBER CHS1700153
NEDSpecial weather statement, Apr 5, 7:51 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Charleston SC
751 PM EDT WED APR 5 2017
SCZ045-050-052-060030-
Inland Berkeley-Tidal Berkeley-Charleston-
751 PM EDT WED APR 5 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...
At 751 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Shadowmoss, or near Magnolia Gardens, moving
east at 30 mph.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
excessive cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Charleston, North Charleston, Mount Pleasant, Goose Creek, Hanahan,
Downtown Charleston, Fort Sumter and Naval Weapons Station
Charleston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3274 7983 3267 7986 3261 7995 3253 8028
3258 8026 3267 8015 3269 7991 3280 7999
3296 8005 3311 7962 3287 7957
TIME...MOT...LOC 2351Z 258DEG 28KT 3280 8009The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:37 AM EDT | Gale Watch | CHS | 11 hr | |
| Apr 5, 3:37 AM EDT | Small Craft Advisory | CHS | 24 hr | |
| Apr 5, 2:44 PM EDT | Wind Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 29 hr |
| Apr 5, 2:46 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Dorchester, Hampton | 59 min |
| Apr 5, 2:49 PM EDT | Gale Warning | CHS | 37 hr | |
| Apr 5, 3:11 PM EDT | Special Weather Statement | CHS | Hampton | 34 min |
| Apr 5, 3:28 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 42 min |
| Apr 5, 3:38 PM EDT | Tornado Warning | CHS | Berkeley, Dorchester | 37 min |
| Apr 5, 4:19 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
| Apr 5, 5:27 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 63 min |
| Apr 5, 5:54 PM EDT | Special Weather Statement | CHS | Hampton | 36 min |
| Apr 5, 6:05 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 55 min |
| Apr 5, 6:47 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton | 44 min |
| Apr 5, 7:23 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 67 min |
| Apr 5, 7:34 PM EDT | Special Weather Statement | CHS | Beaufort | 26 min |
| Apr 5, 7:39 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Apr 5, 7:42 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Apr 5, 7:51 PM EDT | Special Weather Statement | CHS | Charleston | 39 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.